Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 9, 2007, 3:25 PM PDT for Lincoln County, Nye County, Nevada. It took effect at Oct 10, 2007, 10:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2007, 3:25 PM PDT (22:25 UTC)
- In effect from
- Oct 10, 2007, 10:00 AM PDT
- Expired
- Oct 10, 2007, 6:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 248 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5091 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 092225 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT TUE OCT 9 2007 NVZ461-462-101200- /O.NEW.KVEF.FW.W.0032.071010T1700Z-071011T0100Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 325 PM PDT TUE OCT 9 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PDT WEDNESDAY. A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER CENTRAL NEVADA TOMORROW...INCREASING SOUTHWEST WINDS ALOFT. CURRENT DRY CONDITIONS ARE EXPECTED TO CONTINUE OVER THE AREA...AND AS THESE WINDS ALOFT MIX DOWN TO THE SURFACE LATE TOMORROW MORNING AND AFTERNOON...RELATIVE HUMIDITY AND WINDS SPEEDS WILL MEET RED FLAG CRITERIA...WINDS TO 35 MPH AND RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. CONDITIONS WILL IMPROVE IN THE EARLY EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY VALUES INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KVEF 101133 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 433 AM PDT WED OCT 10 2007 NVZ461-462-102300- /O.CON.KVEF.FW.W.0032.071010T1700Z-071011T0100Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 433 AM PDT WED OCT 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON. A PACIFIC STORM WILL ACROSS NORTHERN NEVADA TODAY WHICH WILL INCREASE THE SOUTHWEST FLOW OVER THE NORTHERN PORTION OF THE DISTRICT THIS AFTERNOON. SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED DURING THE AFTERNOON AS THIS SYSTEM SHIFTS EAST. THESE WINDS ALONG WITH THE CONTINUED DRY CONDITIONS...MINIMUM RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND VERY HIGH FIRE DANGER RATINGS HAS ALLOWED FOR THE CONTINUATION OF THE RED FLAG WARNING. CONDITIONS WILL IMPROVE IN THE EARLY EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY VALUES INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 101736 CCA RFWVEF RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 1034 AM PDT WED OCT 10 2007 NVZ461-462-110100- /O.COR.KVEF.FW.W.0032.000000T0000Z-071011T0100Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 1034 AM PDT WED OCT 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT THIS AFTERNOON. A PACIFIC STORM WILL MOVE ACROSS NORTHERN NEVADA TODAY WHICH WILL INCREASE THE SOUTHWEST FLOW OVER THE NORTHERN PORTION OF THE DISTRICT THIS AFTERNOON. SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WITH GUSTS AROUND 35 MPH ARE EXPECTED DURING THE AFTERNOON AS THIS SYSTEM SHIFTS EAST. THESE WINDS ALONG WITH THE CONTINUED DRY CONDITIONS...MINIMUM RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND VERY HIGH FIRE DANGER RATINGS HAS ALLOWED FOR THE CONTINUATION OF THE RED FLAG WARNING. CONDITIONS WILL IMPROVE IN THE EARLY EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY VALUES INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 110034 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 534 PM PDT WED OCT 10 2007 NVZ461-462-110145- /O.EXP.KVEF.FW.W.0032.000000T0000Z-071011T0100Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 534 PM PDT WED OCT 10 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON... THE RED FLAG WARNING FOR MUCH OF LINCOLN AND NYE COUNTIES WILL EXPIRE AT 6 PM. WINDS HAD SUBSIDED OVER NYE COUNTY LATE THIS AFTERNOON...AND WERE BEGINNING TO SUBSIDE OVER LINCOLN COUNTY. THIS TREND WILL CONTINUE THROUGH THE EVENING...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 9, 9:30 AM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 9, 9:30 AM PDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT TUE OCT 9 2007 .SYNOPSIS...HIGH PRESSURE OVER THE AREA WILL ALLOW FOR THE WARMING TREND TO CONTINUE TODAY. A PACIFIC NORTHWEST STORM WILL PUSH ACROSS THE SOUTHERN SIERRA LATE TONIGHT AND INTO NORTHERN NEVADA ON WEDNESDAY...BRINGING THE POSSIBILITY OF WARNING LEVEL WINDS ACROSS INYO COUNTY ZONES...AND LOCALLY BREEZY BUT CONTINUED DRY CONDITIONS ELSEWHERE. && .UPDATE...BASED ON 12Z MODELS SO FAR...INHERITED PACKAGE LOOKS GOOD. NO UPDATE WILL BE MADE THIS MORNING. HIGH WINDS ARE STILL EXPECTED ACROSS INYO COUNTY ZONES LATE TONIGHT AND TOMORROW MORNING...AND THE WATCH WILL BE REPLACED BY EITHER A WARNING OR ADVISORY WITH THE AFTERNOON PACKAGE. && .AVIATION...FOR MCCARRAN...MAINLY CLEAR SKIES TODAY. EAST TO SOUTHEAST WINDS UNDER 10 KTS INTO EARLY AFTERNOON WILL BECOME SOUTH AROUND 10 KNOTS BY MID AFTERNOON. SOUTHWEST WINDS UNDER 10 KNOTS ARE EXPECTED TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY CLEAR SKIES WITH LIGHT WINDS THROUGH THE MORNING. SOUTHERLY WINDS WILL DEVELOP IN THE AFTERNOON WITH HEATING AND GUSTS BETWEEN 20 AND 25 KNOTS ARE EXPECTED AT BIH AND DRA. && .PREV DISCUSSION FROM 930 AM PDT TUE OCT 9 2007...A WEAK CIRCULATION AS SEEN ON WATER VAPOR OVER NORTHERN BAJA CAUSING SOME HIGH LEVEL MOISTURE TO DRIFT NORTHEAST IN SOUTHWEST FLOW ALOFT...BUT OVERALL EXPECTED SUNNY SKIES ACROSS THE CWA TODAY. NEXT SHORT WAVE TROUGH WITH CENTER CURRENTLY NEAR 44N/134W TO SHIFT INTO NORTHWEST NEVADA OVERNIGHT WITH INCREASED SOUTHWEST GRADIENTS INTO THE SOUTHERN SIERRA BY 12Z WED. MAIN CONCERN FROM THIS SYSTEM WILL BE THE POSSIBILITY OF STRONG WINDS OVER THE SOUTHERN SIERRA CREST AND DOWNSLOPE WINDS INTO THE OWENS VALLEY. WILL CONTINUE WITH THE HIGH WIND WATCH FOR LATE TONIGHT INTO WEDNESDAY FOR THIS AREA. REMAINDER OF THE CWA WILL SEE LOCALLY BREEZY CONDITIONS ON WEDNESDAY AS TROUGH SHIFTS ACROSS THE NORTHERN PORTION OF THE CWA...BUT LITTLE ELSE AS MAIN ENERGY REMAINS WELL NORTH OF THE AREA. BY LATE WEDNESDAY INTO THURSDAY SOUTHWEST FLOW ALOFT RETURNS AND REMAINS ACROSS THE AREA INTO THE LONG TERM. EVEN WITH THE TROUGH PASSING TO THE NORTH ON WEDNESDAY...LITTLE CHANGE EXPECTED IN HEIGHTS/THICKNESS. THUS TEMPERATURES TO RISE A FEW MORE DEGREES TODAY AHEAD OF THE SYSTEM AND THEN BE FAIRLY CONSTANT BOTH WEDNESDAY AND THURSDAY...WITH MOST READINGS BEING NEAR NORMAL. .LONG TERM...ACTIVE PATTERN CONTINUES TO BE IN THE CARDS FOR OUR AREA FROM SATURDAY INTO THE MIDDLE OF NEXT WEEK. MODELS REMAIN IN GOOD AGREEMENT THAT A SYSTEM CURRENTLY SOUTH OF THE ALEUTIANS WILL MOVE INTO THE ROCKIES STARTING FRIDAY AS AN ASSOCIATED TROUGH SWINGS INTO NEVADA. SHOWERS ARE STILL EXPECTED TO BE CONFINED TO FAR NORTHERN PORTIONS OF THE CWA SO WIND WILL REMAIN THE BIG IMPACT FOR THE AREA. THINKING IS THAT THE POSITION OF THE TROUGH WILL BRING THE BEST WINDS TO THE SOUTHERN THIRD OF THE CWA WHERE A JET MAX OF AROUND 100 KTS WILL BE LOCATED. THERMAL GRADIENT AT 700 MB STILL REMAINS AROUND 10 DEGREES BETWEEN KLAS AND MEDFORD ON THE EUROPEAN WHICH WOULD GIVE US THE POTENTIAL FOR GUSTS TO AROUND 30KTS AT KLAS. TEMPERATURES BY SATURDAY WILL COOL AROUND 10 DEGREES FROM HIGHS ON THURSDAY AS THE TROUGH PASSES AND SWITCH OVER TO THE NORTHWEST. MEN AND MEX NUMBERS STILL SEEM TOO WARM FOR HIGHS SO WENT WITH VALUES BELOW GUIDANCE. CONDITIONS WILL IMPROVE ON SUNDAY AS A WEAK RIDGE BUILDS IN BEFORE THE NEXT SYSTEM CRASHES INTO CALIFORNIA ON MONDAY. THIS ONE BEARS WATCHING AS THE EUROPEAN BRINGS A FAIR AMOUNT OF MOISTURE WITH IT TO THE ENTIRE CWA. DID GO WITH AT LEAST 10 POPS OUT ON DAY 8 TO REFLECT THE POTENTIAL AND WENT WITH 20 POPS FOR FAR WESTERN LOCATIONS. && KENNEDY/HARRISON/JENSEN/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 9, 5:10 AM PDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 510 AM PDT TUE OCT 9 2007 CAZ519>521-100000- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 510 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS NORTHERN AND CENTRAL CALIFORNIA TODAY AND TONIGHT RESULTING IN INCREASED WINDS ACROSS THE SOUTHERN SIERRA TONIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS WITH GUSTS OVER 60 MPH ARE POSSIBLE OVER THE HIGHER ELEVATIONS WHILE GUSTS OVER 50 MPH ARE POSSIBLE IN THE OWENS VALLEY. SEE THE LATEST HIGH WIND WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM WILL RAPIDLY MOVE EAST ON WEDNESDAY WITH THE GUSTY SOUTHWEST WINDS DECREASING BY LATE MORNING AND INTO THE AFTERNOON. ANOTHER STORM IS EXPECTED TO CROSS OVER THE AREA ON FRIDAY RESULTING IN LOCALLY WINDY CONDITIONS ONCE AGAIN AND ISOLATED SHOWERS. DRY AND MILD CONDITIONS ARE THEN EXPECTED SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AZZ001>003-036-CAZ522>527-NVZ014>022-100000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 510 AM PDT TUE OCT 9 2007 /510 AM MST TUE OCT 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.